Building updated as part of 2016 bond passed by voters
Redmond, Wash. – Staff cheered Monday, September 14, as the first preschool student walked confidently into the Early Learning Center at Old Redmond Schoolhouse. It is the first time in more than 20 years that Lake Washington School District (LWSD) has held classes in the building.
Redmond, Wash. – Forty-eight Lake Washington School District (LWSD) high school seniors have been named semifinalists in the 66th annual National Merit Scholarship Program. That is the most ever for LWSD.
Sadly, there has been a recent increase in overdose deaths in King County, driven largely by fentanyl found in illicit pills and powders. According to the health department, these deaths are occurring more frequently among people 18 or younger.
We are sharing this information from Public Health - Seattle & King County so that you are aware of the danger and can discuss this information with your students:
Beware of counterfeit pills that may look like prescription drugs. They likely contain fentanyl.
Do not consume any pill that you do not directly receive from a pharmacy or your prescriber.
Pills purchased online are not safe.
What is fentanyl?
Fentanyl is a powerful synthetic opioid drug that is approximately 100 times more powerful than other opioids. Fentanyl is often added to illicit street drugs such as fake pills and white powder. Fentanyl and other opioids cause overdose by slowing breathing and eventually can cause death.
Where has fentanyl shown up locally?
In King County, fentanyl is most commonly seen in blue, greenish, or pale colored counterfeit pills. There may be other colors. These pills may be marked as “M30” and sometimes as “K9,” “215,” and “v48.” Fentanyl may also be in white powders.
Oxycodone pills that are sold on the street or online likely contain fentanyl.
You can’t smell or taste fentanyl. You can’t tell if there’s fentanyl in the pills by looking at them.
The amount of fentanyl can vary between pills, even within the same batch. While a single pill might get a person high without killing them, another pill could be fatal.
What to do to prevent fatal overdoses:
Know the signs of an overdose or excessive opioid use. Someone may be overdosing if they:
Won’t wake up or it’s difficult to awaken them
Have slow or no breathing
Have pale, ashy, cool skin
Have blue lips or fingernails
Abnormal snoring pattern (e.g., unusually loud)
If you witness an overdose, call 9-1-1 right away. Washington State’s Good Samaritan law will protect you and the person who is overdosing from drug possession charges.
Give naloxone (Narcan), a nasal spray that counteracts the life-threatening effects of an opioid overdose. Find out where you can get Narcan at stopoverdose.org.
• Get rid of unused or expired medications. Find a drop-box near you: www.medicinereturn.org or text MEDS to 667873
• If you think someone is overdosing, do not let them fall back asleep.
Many different treatment options are available across King County, including medications to treat opioid use disorder. Visit the Washington Recovery Help Line www.WArecoveryhelpline.org or call 1-866-789-7511.